MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / SMART PORT; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / SMART PORT; PORT & CATHETER, IMPLANTED
Catalog Number H787CT66PTPD0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 07/16/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The reported packaging lot (5341814) for item number h787ct66ptpd0 was reviewed for the indicated packaging and component lots for any deviations related to the reported complaint event.The review confirms that the lots met all material, assembly and performance specifications.There have been no previously reported complaints for packaging lot 5341814 or purchased catheter tubing component lot {644185} for similar issues.The recent angiodynamics complaint report was reviewed for the smartport product family and the failure mode "patient death".No adverse trend was indicated.This is the only occurrence in the past 15 months and, as such, this is deemed to be an isolated incident.The port was not returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine whether there is a relationship between the device and the reported event (patient death.) dhr review of the packaging and component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The statement received from the risk manager indicated that there was no device malfunction and the patient death was believed to be from the "disease process".((b)(4)).
 
Event or Problem Description
As reported by hospital, "july 16th outpatient procedure for a mediport placement to be performed by dr.(b)(6).The patient was diagnosed with multiple myeloma.The mediport was placed, no difficulty was completed on first attempt.Procedure was approx 30 minutes, patient was awakened with no issues and taken to recovery.This is where he became restless, unresponsive and pulse less.Cpr was started and after multiple attempts the patient did not respond and expired at 9:47.The coroner arrived and an autopsy will be done".Follow up phone call with risk manager indicated that the patient death was believed to be due to the "disease process," not to port (device) malfunction.

Brand Name
ANGIODYNAMICS / SMART PORT
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7806408
Report Number1317056-2018-00160
Device Sequence Number1350958
Product Code LJT
UDI-Device IdentifierH787CT66PTPD0
UDI-PublicH787CT66PTPD0
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberH787CT66PTPD0
Device Lot Number5341814
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2018
Initial Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age63 YR